Alabama, 2013

Flood and Lightning Strike in Alabama, February 25, 2013

February 25, 2013 · NWS MOB · 2 events in 1 county or zone

Thunderstorms produced heavy rain and lightning.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Thunderstorms produced heavy rain and lightning.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Feb 24, 4:03 PM CST, 11 hours 12 minutes earlier.

Area forecast discussion, Feb 24, 4:03 PM CST, 11 hours 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
403 PM CST SUN FEB 24 2013

...LOCALLY HEAVY RAINFALL LIKELY WITH SEVERE THUNDERSTORMS POSSIBLE
LATE TONIGHT THROUGH MONDAY EVENING...

.SHORT TERM [TONIGHT THROUGH MONDAY NIGHT]...MID-AFTERNOON WATER
VAPOR IMAGERY SHOWS A DEEP UPPER AIR LOW SPINNING IN THE VICINITY OF
THE FOUR CORNERS REGION...WITH INCREASINGLY MOIST WEST TO SOUTHWEST
FLOW ALOFT SPREADING OVER MUCH OF THE GULF COAST REGION WELL IN
ADVANCE OF THIS FEATURE. SURFACE ANALYSIS MEANWHILE CONTINUES TO SHOW
SURFACE RIDGING NOSING FROM THE GREAT LAKES AND OHIO VALLEY REGIONS
SOUTHWARD INTO CENTRAL MISSISSIPPI AND ALABAMA THIS AFTERNOON...WHILE
A WARM FRONT MEANWHILE STRETCHED ACROSS MUCH OF THE NORTHERN GULF
COAST... INCLUDING THE CENTRAL PART OF OUR LOCAL MARINE WATERS.
SCATTERED SHOWERS AND EVEN A COUPLE OF STRONG THUNDERSTORMS HAVE
DEVELOPED ACROSS PORTIONS OF THE MARINE AREA ALONG THE BOUNDARY THIS
AFTERNOON...WHICH IS A SIGN OF WEATHER TO COME FARTHER INLAND LATER
THIS EVENING THROUGH MONDAY.

THERE IS LITTLE CHANGE IN OVERALL REASONING REGARDING THE EVOLUTION
OF UPPER AIR AND SURFACE FEATURES THROUGH TONIGHT THROUGH MONDAY.
THE WARM FRONT OVER THE MARINE WATERS WILL CONTINUE TO SLOWLY
ADVANCE NORTHWARD TOWARD THE COASTLINE LATE THIS AFTERNOON AND THIS
EVENING...WHILE LARGE SCALE LIFT BECOMES ENHANCED WITHIN THE
SOUTHWEST FLOW ALOFT OVER THE BOUNDARY. WE EXPECT A CONTINUED
INCREASE IN COVERAGE OF SHOWERS AND THUNDERSTORMS NEAR THE COAST AND
GRADUALLY SPREADING INLAND AS THE EVENING PROGRESSES. SYNOPTIC SCALE
LIFT WILL BECOME FURTHER ENHANCED ACROSS MUCH OF THE GULF COAST
BETWEEN MIDNIGHT AND 6 AM CST AS A 100-110 KT UPPER JET NOSES TOWARD
THE REGION AHEAD OF THE DYNAMIC UPPER LOW THAT WILL BE MOVING INTO
THE VICINITY OF WEST TEXAS. WIDESPREAD SHOWERS AND SCATTERED
EMBEDDED THUNDERSTORMS WILL IMPACT THE FORECAST AREA OVERNIGHT.
INSTABILITY SHOULD BE MOST FOCUSED ALONG THE ADVANCING WARM FRONTAL
BOUNDARY...WHICH SHOULD BE IN THE VICINITY OF THE COASTAL CWFA BY
12Z MONDAY. STEEPENING MID LEVEL LAPSE RATES AND STRENGTHENING DEEP
LAYER SHEAR WILL SUPPORT A FEW STRONG TO SEVERE STORMS OVERNIGHT...
WITH THE PRIMARY SEVERE WEATHER HAZARD BEING LARGE HAIL. OF GREATER
CONCERN HOWEVER WILL BE THE ONSET OF HEAVY-RAIN PRODUCING SHOWERS
AND THUNDERSTORMS. GIVEN THE RECENT RIVER FLOODING AND SATURATION OF
SOILS...THERE WILL BE AN INCREASED RISK OF FLASH FLOODING BEGINNING
LATE TONIGHT/EARLY MONDAY MORNING...AND A FLASH FLOOD WATCH WILL
REMAIN IN EFFECT FOR THE ENTIRE CWFA STARTING AFTER MIDNIGHT.
OTHERWISE...INCREASING SURFACE DEWPOINTS SHOULD LEND TO SLIGHTLY
WARMER OVERNIGHT LOWS ACROSS MOST LOCATIONS. /21

.MONDAY...BECOMING MORE ACTIVE. AN INTENSIFYING...LARGE SURFACE LOW
PRESSURE SYSTEM OVER THE RED RIVER VALLEY OF OKLAHOMA/TEXAS PIVOTS
INTO ARKANSAS. EXTENDING OUT FROM THE LOW...A STRONG COLD FRONT
ADVANCES EASTWARD ACROSS LOUISIANA. WELL AHEAD OF THE APPROACHING
FRONT...A WARM FRONT EASES NORTHWARD OVER THE FORECAST AREA. LATEST
GUIDANCE SUGGESTS THAT THE WARM FRONT FRONT MAY HANG UP ALONG OR
JUST NORTH OF THE HIGHWAY 84 CORRIDOR AS ABUNDANT RAINS OVERRUN THE
BOUNDARY. SOUTH OF THE WARM FRONT...A WARM SECTOR AND BETTER
INSTABILITY LOOKS TO BE CONFINED TO THE SOUTHERN AND WESTERN
AREAS...GENERALLY SOUTH OF HIGHWAY 84. LATEST 24.12UTC OPERATIONAL
GFS RUN SHOWS A MORE ROBUST LAYER CAPE (500 -1500 J/KG) FROM
SOUTHEAST MS TO THE ALABAMA/WESTERN FLORIDA COAST BY NOON MONDAY.
THE NAM ALTHOUGH A BIT LOWER (500-1000 J/KG) IS ORIENTED IN THE SAME
FASHION. THIS APPEARS TO BE THE AREA WHERE THE GREATEST RISK OF
STRONG TO SEVERE STORMS WILL DEVELOP. THE THREAT FOR SURFACE BASED
CONVECTION AND SEVERE STORMS WILL START BY MIDDAY MONDAY...WITH THE
THREAT INCREASING THROUGH THE AFTERNOON/EVENING AS THE LOW LEVEL JET
INCREASES TO AROUND ~45 KT. MEANWHILE...SFC WINDS WILL REMAIN
STRONGLY BACKED TO THE S-SE DUE TO THE PROXIMITY OF THE WARM
FRONT...PRODUCING 0-1 KM SRH OF 250-400 M2/S2 WITH STRONGLY CURVED
LOW LEVEL HODOGRAPHS. THEREFORE...ANY DISCRETE CELLS THAT CAN FORM
DURING THE AFTERNOON/EARLY EVENING HOURS WILL HAVE THE BEST
POTENTIAL TO PRODUCE ISOLATED TORNADOES...ALTHOUGH ANY SEVERE STORM
WILL ALSO BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING STRAIGHT
LINE WINDS. THE THREAT WILL TRANSITION TO PREDOMINATELY STRAIGHT
LINE WINDS AS A QUASI-LINEAR CONVECTIVE SYSTEM ADVANCES EASTWARD
JUST AHEAD OF THE COLD FRONT IN RESPONSE TO THE DEEP LAYER FORCING
AND A STRONG MID LEVEL DRY AIR PUNCH LATER IN THE DAY MONDAY. THE
SQUALL LINE WILL RACE ACROSS THE AREA MONDAY EVENING...LIKELY
PUSHING EAST OF THE AREA BY MIDNIGHT WHICH WILL END THE SEVERE
WEATHER THREAT IN ITS WAKE.

THE OTHER THREAT...AND JUST AS MUCH OF A CONCERN...IS THE LIKELIHOOD
OF HEAVY RAINFALL AND POTENTIAL FLASH FLOODING. PRECIPITABLE WATERS
ARE FORECAST TO REACH 1.5-1.75 INCHES...WHICH IS 2 STANDARD
DEVIATIONS ABOVE NORMAL. GIVEN THE LARGE HEIGHT FALLS
EXPECTED...COMBINED WITH STRONG UPPER LEVEL DIVERGENCE AND LOW LEVEL
MOISTURE TRANSPORT...PERIODS OF HEAVY RAIN ARE ALMOST CERTAIN.
WIDESPREAD STORM TOTALS OF 2-4 INCHES ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS OF 5 TO 7 INCHES POSSIBLE. GIVEN OUR ALREADY
SATURATED SOILS AND ELEVATED RIVER LEVELS (MANY STREAM FLOWS AT THE
GREATER THAN THE 90TH PERCENTILE)...FLASH FLOODING AND ADDITIONAL
RIVER FLOODING CONTINUES TO BE OF CONCERN.

/10

LONG TERM (TUESDAY THROUGH SATURDAY)...THE AFOREMENTIONED UPPER LOW
WILL MOVE NORTHEAST INTO THE OHIO VALLEY BY MIDWEEK...PHASING WITH
ADDITIONAL ENERGY AND EVOLVING INTO A BROAD CLOSED LOW OVER THE OHIO
VALLEY/NORTHEAST THROUGH THE END OF THE WEEK. THIS IN TURN ANCHORS A
DEEP TROUGH OVER THE EASTERN CONUS. THE EASTERN STATES TROUGH WILL
BECOME REINFORCED AS ADDITIONAL SHORTWAVE ENERGY DIVES SOUTH OUT OF
WESTERN CANADA. SEASONABLE TEMPS ON WEDNESDAY WILL TREND TO BELOW
NORMAL LEVELS THU-SAT AS A DRY COLD FRONT MOVES THROUGH THE AREA
WEDNESDAY NIGHT. HIGHS WILL LIKELY NOT CLIMB OUT OF THE 50S OVER MUCH
OF THE AREA THU-SAT WITH FREEZING LOW TEMPS EXPECTED BY FRIDAY NIGHT.
HIGHS SATURDAY MAY ONLY REACH THE UPPER 40S/LOWER 50S...WHICH WOULD
BE 15-20 DEGREES BELOW NORMAL.

THE PRESSURE GRADIENT WILL REMAIN FAIRLY TIGHT ACROSS THE AREA
THROUGH MOST OF THE WEEK...PRODUCING BREEZY TO OCCASIONALLY WINDY
CONDITIONS. THE STRONGEST WINDS WILL LIKELY BE ON TUESDAY...WHEN
FREQUENT GUSTS OF AROUND 35 MPH ARE POSSIBLE...ESPECIALLY ALONG THE
COASTAL ZONES. A WIND ADVISORY MAY BECOME NECESSARY. /34

&&

.MARINE...A LIGHT TO MODERATE EASTERLY TO SOUTHEASTERLY FLOW WILL
PERSIST OVER THE MARINE AREA THROUGH TONIGHT AS A WARM FRONT SLOWLY
LIFTS NORTHWARD TOWARD THE COAST. WINDS WILL BECOME SOUTHERLY AND
INCREASE IN SPEED MONDAY AND MONDAY NIGHT AHEAD OF AN APPROACHING
COLD FRONT. THE FRONT WILL MOVE FROM WEST TO EAST ACROSS THE MARINE
AREA MONDAY NIGHT AND EARLY TUESDAY MORNING...WITH STRONG WEST WINDS
FOLLOWING IN ITS WAKE. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR
THE MARINE AREA BEGINNING MIDDAY MONDAY AND CONTINUING THROUGH
MONDAY NIGHT FOR NOW. WIND GUSTS MAY APPROACH GALE FORCE FROM EARLY
TUESDAY MORNING THROUGH THE DAY TUESDAY...WITH SEAS BUILDING FROM 8
TO 11 FEET. A GALE WATCH MAY BECOME NECESSARY TUESDAY FOR THE MARINE
AREA WITHIN THE NEXT 12 HOURS. A STRONG OFFSHORE FLOW CONTINUES OVER
THE MARINE AREA THROUGH THE WEEK AS HIGH PRESSURE BUILDS SLOWLY FROM
THE WEST. NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL ALSO
IMPACT MUCH OF THE MARINE AREA TONIGHT THROUGH MONDAY EVENING. /21

&&

.AVIATION [18Z AND 00Z KMOB/KBFM/KPNS TAF DISCUSSION]...VFR WILL
PREVAIL THIS AFTERNOON WITH DETERIORATING FLIGHT CONDITIONS EXPECTED
THIS EVENING THROUGH MONDAY. CLOUD DECKS WITH BASES AROUND 5000 FT
AGL ARE EXPECTED TO INCREASE ACROSS THE LOCAL TERMINALS THROUGH THE
AFTERNOON WITH NORTHEAST TO EAST WINDS 5-10 KNOTS. MVFR CIGS LOOK TO
DEVELOP/SPREAD INLAND BY EARLY EVENING. NUMEROUS SHRA AND A FEW TSRA
WILL DEVELOP DURING THE EVENING/OVERNIGHT HOURS...WITH WIDESPREAD
SHRA/TSRA CONTINUING THROUGH THE DAY MONDAY. CIGS AND VISIBILITY MAY
FALL TO IFR TO LIFR LEVELS AT TIMES LATE TONIGHT THROUGH MONDAY. /21

&&

.FIRE WEATHER...A LOW PRESSURE SYSTEM IS FORECAST TO INTENSIFY OVER
THE RED RIVER VALLEY OF TEXAS AND OKLAHOMA TONIGHT. THE LOW PIVOTS
ACROSS ARKANSAS MONDAY...BRINGING A STRONG COLD FRONT EASTWARD ACROSS
LOUISIANA. WELL AHEAD OF THE APPROACHING COLD FRONT...A WARM FRONT
EASES NORTHWARD TONIGHT WITH SHOWERS INCREASING IN COVERAGE ALONG
WITH SOME EMBEDDED STORMS. THE RISK OF SEVERE STORMS INCREASES DURING
THE DAY MONDAY WITH THE POTENTIAL OF DAMAGING WINDS...LARGE HAIL AND
ISOLATED TORNADOES. LOCALLY HEAVY RAINS IN THE FORECAST AS WELL.
FRONTAL PASSAGE IS FORECAST MONDAY NIGHT WITH THE SEVERE WEATHER RISK
ENDING IN THE WAKE OF THE FRONT. DRIER CONDITIONS FORECAST ON
TUESDAY WITH DISPERSION INDICES TRENDING MUCH HIGHER DUE TO A
DEVELOPING STRONG MIXED LAYER SOUTHWESTERLY FLOW. WIDESPREAD DENSE
FOG NOT FORECAST TONIGHT. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      57  73  48  64  41 /  90 100  80  05  00
PENSACOLA   57  71  54  66  46 /  90 100  90  05  00
DESTIN      58  68  58  64  48 /  90 100  90  05  00
EVERGREEN   52  67  50  64  38 /  90 100  90  05  05
WAYNESBORO  53  67  45  60  34 /  90 100  70  05  00
CAMDEN      49  64  47  62  37 /  90 100  90  05  05
CRESTVIEW   55  70  55  67  42 /  90 100  90  05  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM MIDNIGHT MONDAY TO MIDNIGHT TUESDAY FOR
     THE FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...WILCOX...

FL...FLASH FLOOD WATCH FROM MIDNIGHT MONDAY TO MIDNIGHT TUESDAY FOR
     THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     INLAND SANTA ROSA...

MS...FLASH FLOOD WATCH FROM MIDNIGHT MONDAY TO MIDNIGHT TUESDAY FOR
     THE FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...
     WAYNE...

GM...SMALL CRAFT ADVISORY FROM NOON MONDAY TO MIDNIGHT TUESDAY FOR
     THE FOLLOWING ZONES: CHOCTAWHATCHEE BAY...COASTAL WATERS
     FROM DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM
     PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI
     SOUND...NORTHERN MOBILE BAY...PENSACOLA BAY SYSTEM...
     PERDIDO BAY...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO
     PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM...

&&
Hazardous weather outlook, Feb 24, 6:12 AM CST, 21 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
612 AM CST SUN FEB 24 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251215-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
612 AM CST SUN FEB 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF HEAVY RAIN WILL DEVELOP TONIGHT...ESPECIALLY AFTER
MIDNIGHT...AS A WARM FRONT MOVES NORTH ACROSS THE NORTHERN GULF. A
FLASH FLOOD WATCH GOES INTO EFFECT ACROSS THE ENTIRE AREA AT MIDNIGHT
TONIGHT.

EMBEDDED THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP THROUGH THE
COURSE OF THE NIGHT. SOME OF THE STORMS MAY BECOME STRONG TO BRIEFLY
SEVERE...WITH THE STORMS CAPABLE OF PRODUCING LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY AND MONDAY
EVENING AS A WARM FRONT MOVES INLAND AND A COLD FRONT APPROACHES FROM
THE WEST. HEAVY RAINFALL IS EXPECTED TO CONTINUE ACROSS THE AREA.
WIDESPREAD RAIN TOTALS OF 2 TO 4 INCHES ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS OF 5 TO 7 INCHES POSSIBLE. THIS WILL LEAD TO A
SIGNIFICANT RISK OF FLASH FLOODING AND ADDITIONAL RIVER FLOODING. A
FLASH FLOOD WATCH IS IN EFFECT THROUGH LATE MONDAY EVENING.

THERE WILL ALSO BE THE THREAT OF SEVERE WEATHER AS THE WARM FRONT
MOVES INLAND. THE GREATEST RISK AREA WILL BE SOUTH OF THE HIGHWAY 84
CORRIDOR WITH THE BEST TIME WINDOW FOR SEVERE STORMS BEING MIDDAY
MONDAY THROUGH MONDAY EVENING. DAMAGING STRAIGHT LINE WINDS...LARGE
HAIL...AND ISOLATED TORNADOES ARE ALL POSSIBLE. THE BEST TORNADO
THREAT WILL COME FROM ANY INDIVIDUAL THUNDERSTORMS THAT CAN DEVELOP
MONDAY AFTERNOON INTO EARLY MONDAY EVENING. BY MONDAY EVENING...A
SQUALL LINE IS EXPECTED TO QUICKLY MOVE ACROSS THE AREA...BRINGING AN
INCREASED RISK FOR DAMAGING STRAIGHT LINE WINDS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF SKYWARN STORM SPOTTERS MAY BE REQUIRED LATE TONIGHT
THROUGH MONDAY EVENING.

GMZ630>635-650-655-670-675-251215-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
612 AM CST SUN FEB 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP ACROSS THE MARINE AREA LATE THIS AFTERNOON
THROUGH TONIGHT AS A WARM FRONT MOVES NORTH. SOME OF THE STORMS COULD
PRODUCE STRONG WIND GUSTS OVER THE OFFSHORE GULF WATERS.

EASTERLY WINDS WILL STRENGTHEN TONIGHT AND SMALL CRAFT SHOULD
EXERCISE CAUTION OVER THE GULF WATERS.

PATCHY FOG IS POSSIBLE OVER THE INLAND BAYS AND COASTAL WATERWAYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE MARINE AREA MONDAY THROUGH MONDAY EVENING. SOME OF THE STORMS MAY
BECOME STRONG TO SEVERE...CAPABLE OF PRODUCING VERY STRONG WIND GUSTS
AND WATERSPOUTS.

ONSHORE WINDS OUTSIDE OF THE THUNDERSTORM ACTIVITY WILL ALSO
INCREASE...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT.

In the hours before

Special weather statement, Feb 24, 10:30 PM CST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1030 PM CST SUN FEB 24 2013

ALZ063-064-250530-
LOWER BALDWIN AL-LOWER MOBILE AL-
1030 PM CST SUN FEB 24 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BALDWIN AND SOUTHERN
MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 1130 PM CST...

AT 1020 PM CST...A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF
BAYOU LA BATRE...OR 4 MILES SOUTHEAST OF WESTERN DAUPHIN ISLAND...AND
MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EASTERN DAUPHIN ISLAND...
  CENTRAL DAUPHIN ISLAND...                   PERDIDO BEACH...
  ORANGE BEACH...       GULF SHORES...        MAGNOLIA SPRINGS...
  FOLEY...              ELBERTA...            BON SECOUR...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, Feb 24, 10:48 PM CST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1048 PM CST SUN FEB 24 2013

FLZ004-006-250545-
COASTAL OKALOOSA FL-SANTA ROSA FL-
1048 PM CST SUN FEB 24 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN OKALOOSA AND
SOUTHEASTERN SANTA ROSA COUNTIES IN NORTHWEST FLORIDA...THROUGH 1145
PM CST...

AT 1044 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 11 MILES WEST OF MARY ESTHER TO 15 MILES EAST OF
GULF BREEZE...AND MOVING EAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OCEAN CITY...         FORT WALTON BEACH...  NAVARRE BEACH...
  SHALIMAR...           LAKE LORRAINE...      CINCO BAYOU...
  WRIGHT...             VALPARAISO...         NICEVILLE...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

&&
Special weather statement, Feb 25, 12:35 AM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1235 AM CST MON FEB 25 2013

ALZ063-064-250745-
LOWER BALDWIN AL-LOWER MOBILE AL-
1235 AM CST MON FEB 25 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BALDWIN AND
SOUTHWESTERN MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 145 AM
CST...

AT 1230 AM CST...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF PASCAGOULA...OR 11 MILES SOUTHEAST OF GAUTIER...AND MOVING EAST AT
35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WESTERN DAUPHIN ISLAND...
  EASTERN DAUPHIN ISLAND...
  CENTRAL DAUPHIN ISLAND...                   CODEN...
  BAYOU LA BATRE...     POINT CLEAR...        MAGNOLIA SPRINGS...
  FAIRHOPE...           BON SECOUR...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

HAZARDOUS DRIVING CONDITONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY
RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH
MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELLERS ARE URGED TO USE
CAUTION.

&&
Special weather statement, Feb 25, 2:08 AM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
208 AM CST MON FEB 25 2013

MSZ078-079-250930-
STONE MS-GEORGE MS-
208 AM CST MON FEB 25 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STONE AND SOUTHWESTERN
GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 330 AM CST...

AT 202 AM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 13
MILES WEST OF WIGGINS TO 12 MILES NORTH OF DIAMONDHEAD...AND MOVING
EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WIGGINS...            PERKINSTON...         MCHENRY...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

HAZARDOUS DRIVING CONDITONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY
RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH
MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELLERS ARE URGED TO USE
CAUTION.

&&
Special weather statement, Feb 25, 2:38 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
238 AM CST MON FEB 25 2013

ALZ064-250945-
LOWER BALDWIN AL-
238 AM CST MON FEB 25 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BALDWIN COUNTY IN
SOUTHWEST ALABAMA...THROUGH 345 AM CST...

AT 225 AM CST...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF
GULF SHORES...OR 9 MILES SOUTHWEST OF BON SECOUR...AND MOVING
NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SUMMERDALE...         ROBERTSDALE...        MAGNOLIA SPRINGS...
  LILLIAN...            FOLEY...              ELBERTA...
  BON SECOUR...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 52 AND 63.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

HAZARDOUS DRIVING CONDITONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY
RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH
MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELLERS ARE URGED TO USE
CAUTION.

&&
Special weather statement, Feb 25, 2:55 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
255 AM CST MON FEB 25 2013

ALZ061-062-064-250945-
UPPER BALDWIN AL-LOWER BALDWIN AL-UPPER MOBILE AL-
255 AM CST MON FEB 25 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BALDWIN AND EASTERN
MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 345 AM CST...

AT 239 AM CST...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
MIDTOWN MOBILE...OR 2 MILES NORTHWEST OF I10 AND I65...AND MOVING
EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DOWNTOWN MOBILE...    CHICKASAW...          STAPLETON...
  SPANISH FORT...       BAY MINETTE...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 27 AND 49.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

HAZARDOUS DRIVING CONDITONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY
RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH
MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELLERS ARE URGED TO USE
CAUTION.

&&

The radar

The Mobile radar (KMOB), 6 km away, was scanning. The volume nearest the first event began at 09:16 UTC.

Open the radar archive at this moment

Event by event

1 lightning, 1 flood. Local standard time, as filed.

Lightning, Mobile

When
February 25, 3:15 AM CST to 3:16 AM CST
Where
Mobile County, 4 mi SW of Mobile Bates Fld
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
30.639, -88.278

Lightning struck a shed and caused a fire.

Flood, Mobile

When
February 25, 8:16 PM CST to 11:16 PM CST
Where
Mobile County, 1.67 mi E of (Mob)mobile Bates Fl to 1.77 mi E of (Mob)mobile Bates Fl
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.683, -88.202

Heavy rains caused minor street flooding near intersection of Airport blvd. and Foreman Road.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2013Every state in 2013This day in weather historyWarnings in Alabama, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 435408, 435409.